MAUDE Adverse Event Report: LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-PRIME AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED

LEICA BIOSYSTEMS MELBOURNE PTY. LTD BOND-PRIME AUTOMATED SLIDE STAINER; SLIDE STAINER, AUTOMATED
Model Number BOND-PRIME AUTOMATED SLIDE STAINER
Medical Device Problem Codes Off-Label Use (1494); Calibration Problem (2890)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the customer contacted leica biosystems and reported "false positive on her 2 correlating with asi imager." the information available does not identify the specific staining run(s) where "false positive on her 2" was reported by the customer.Per the customer the information details of this event resulted in a 23-24% increase in positive cases from "last year." the customer documented they were contacted by the clinician with concerns as compared to last year ".Their her2 positive percentages were high.Comparing what their asi imaging scanner scored them as vs what their sent-out test results were from [laboratory].[laboratory] stating that they were equivocal, fish negative.Customer said that their her2 breast cases that were scored 2+ really stated as low 3+ on their imaging system.Patients underwent treatment as such." twenty (20) patient cases have been affected, with "patient's given treatment, treatment more toxic on patient's already undergoing treatments." information provided by the leica senior applications specialist detailed the "customer was made aware that this was a class i qualitative antibody used on their bond prime instrument.I made sure to let them know before customer purchase that this antibody is not fda approved" and the customer ".Utilizes their asi imaging microscope for their breast scoring.I was not able to assist with anything regarding their scoring system due to not being a leica validated process with her2 antibody." the leica senior applications specialist also detailed "pathologist was relying on scoring system for breast scores.Said he was not pulling cases and scoring under scope, was solely relying on imager system." the bond-prime is not a recommended instrument as per the bond¿ ready-to-use primary antibody c-erbb-2 oncoprotein catalog no: pa0983 (7ml) instructions for use (ifu).The ifu recommends this antibody for use with the leica bond-max system and leica bond-iii system.This was communicated to the customer and the actions taken by the customer were by the customer's own disregard to leica's guidance.The customer ".Realized that their imager [a non-leica device] was out of calibration in relation to their light source.As well as a light flicker issue.Anytime light flicker issue occurs recalibration is required." the pathologist requested leica biosystems to assist with ".Removing blushing in her2 leica antibody background.This can be a factor in the scoring of the asi imager.They are having [laboratory] repeat cases.Using [instruments] and [name] her2 fda approved antibody.".

Brand Name
BOND-PRIME AUTOMATED SLIDE STAINER
Common Device Name
SLIDE STAINER, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS MELBOURNE PTY. LTD
495 blackburn road
mount waverley, victoria 3149
AS  3149
MDR Report Key23661348
Report Number3022446399-2025-00011
Device Sequence Number21102879
Product Code KPA
UDI-Device Identifier09349458004828
UDI-Public(01)09349458004828(11)220622
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/26/2025
Report Date (Section F) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBOND-PRIME AUTOMATED SLIDE STAINER
Device Catalogue Number91.0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/29/2025
Event Location Other
Date Report to Manufacturer11/26/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA11/26/2025